Ohio, 2004

Damaging Wind in Ohio, June 13, 2004

June 13, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 13, 2:15 PM EST, 8 hours 15 minutes earlier.

Area forecast discussion, Jun 13, 2:15 PM EST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT SUN JUN 13 2004

.DISCUSSION...

MOIST SWLY FLO CONTS ACRS CWA THIS AFTN AND WL PERSIST THRU MON NGT.
SFC DWPTS HV CLIMBED INTO THE UPPER 60S AND LWR 70S. PWS WL RMN HI
TNGT WITH BUFKIT SHOWING VALUES APCHG 2.0. PLAN TO GO WITH LKLY/HI
CHC POPS TNGT AND WL PLAY UP MENTION OF HVY RAIN AND GUSTY WINDS.

WL STAY WITH LKLY POPS MON AND HI CHC POPS MON NGT INTO ERY TUE. FNT
SHUD PUSH THRU RGN TUE MRNG...WITH POPS DROPPING BLO 20 PCT BY LATE
IN DAY.

BRF VISIT BY SFC HI WL PROVIDE DRY WX TUE NGT INTO WED...THEN NEXT
SYSTM WL BRING ANOTHER ROUND OF PCPN WED NGT INT0 THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
PITTSBURGH, PA        68  82  66  82 /  60  60  50  30
WHEELING,   WV        68  83  67  82 /  60  60  50  30
MORGANTOWN, WV        66  81  66  81 /  50  60  40  30
ZANESVILLE, OH        69  83  68  84 /  50  60  30  30
NEW PHILADELPHIA, OH  69  83  67  82 /  60  60  40  30
FRANKLIN, PA          67  81  65  80 /  60  60  50  30
DUBOIS, PA            66  79  63  80 /  60  70  40  20
LATROBE, PA           66  81  65  80 /  60  60  40  30
BUTLER, PA            67  81  66  81 /  60  60  40  30
INDIANA, PA           67  80  65  80 /  60  60  40  30
OAKLAND, MD           65  78  64  77 /  50  60  40  40
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&
Hazardous weather outlook, Jun 13, 10:28 AM EST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1128 AM EDT SUN JUN 13 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-131526-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1128 AM EDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT
COUNTY MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.
THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND
LARGE HAIL.

ELSEWHERE THUNDERSTORMS ARE LIKELY BUT ARE NOT EXPECTED TO REACH
SEVERE LIMITS.

HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
REGION MONDAY AND MONDAY NIGHT. THE MAIN THREAT FROM THESE STORMS
ONCE AGAIN WILL BE DAMAGING WINDS AND HAIL. HEAVY DOWNPOURS ARE
EXPECTED ALSO.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Jun 13, 6:01 PM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
701 PM EDT SUN JUN 13 2004

OHZ039>041-048-049-057-058-PAZ007-013-140400-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-
LAWRENCE PA-MERCER PA-MUSKINGUM OH-TUSCARAWAS OH-
701 PM EDT SUN JUN 13 2004

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT
FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...
LAWRENCE,  MERCER.

IN OHIO...
CARROLL,   COLUMBIANA,   COSHOCTON,   GUERNSEY,
HARRISON,  MUSKINGUM.    TUSCARAWAS.

The radar

The Pittsburgh radar (KPBZ), 76 km away, was scanning. The volume nearest the first event began at 03:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
June 13, 10:30 PM EST
Where
Carroll County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.600, -81.117

Numerous trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403951.